NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › Coping › Medication
- This topic has 10 replies, 3 voices, and was last updated 10 years, 11 months ago by ScaredSingleMamainMaryland.
June 11, 2012 at 6:02 am #220
Good morning! Or maybe not so much : ( This is another morning where I am jolted from sleep by chest pain (electric sensation plus a sort of heaviness/pain) and a pulse that is jumping around from 45 to to 156, followed by nausea and diahrea and continued chest pain : ( Anyway, I have been out of work on disability for POTS symptoms that just keep getting worse since March. My Neurologist who is supposed to be one of the best Neuros at Hopkins doesn’t really seem to understand the POTS as well as he tries to let on has tried me on two medications thus far: Zonisamide and Gabapentin (he seems to focus on my migraines and it not as worried about the pulse and other POTS issues. The Gabapentin seemed to be making my palpitations worse (so much so it sent me to an urgent care facility) so I weaned off it and have to wait for the Neuro. to get back to me. I am a single mom with bills piling up. I need to get back to work but right now I am so far from even just 75% of what I need to be. So that finally brings me to my question: WHAT MEDICATION HAS PROVIDED YOU WITH THE GREATEST IMPROVEMENT IN FUNCTIONING/RELIEF IN SYMPTOMS? WHAT OTHER THINGS (SUPPLEMENTS, AVOIDANCES, ACTIVITIES, ETC) HAVE HELPED YOU?
Thank you so much!!
~Ang.June 11, 2012 at 12:22 pm #2396
I’m sorry to hear what you’re going through. I too have POTS but also EDS and MCAS.
What I’ve found most helpful in controlling my POTS symptoms is increased hydration (water or coconut water), increased salt intake, and avoiding known triggers. For me coffee was my biggest trigger in setting of my POTS. Once I eliminated it from my diet my symptoms have been better controlled.
Best of luck to you and please keep us posted.
TinaJune 11, 2012 at 1:31 pm #2399
Thank you for your reply! I have avoided the few triggers I could identify but still I get worse. It used to be sleep was sacred for me because it was the one time I knew I would feel okay but now I wake out of my sleep because of symptoms (primarily chest pain and pulse fluctuations). I really don’t know what to do anymore.
Ang.June 11, 2012 at 1:39 pm #2400
Have you looked into Mast Cell activation at all? My sister gets chest pain (angina) and her doctor feels it’s due to a mast cell issue.June 11, 2012 at 6:15 pm #2403
I am trying to get in to see my sister’s geneticist. She diagnosed my sister with MCAS and thought from my sister’s description of my symptoms that I may have it too but the geneticist has no appts until next year and I can’t seem to find another Dr. That knows about MCAS.
~Ang.June 11, 2012 at 6:25 pm #2404
Trust me, I know how hard it is. I waited almost a year to get my son seen by a top Mast cell specialist. Are you talking about Dr. Francomano? Even though it seems like forever you might want to fill out the paperwork and schedule an appointment. Perhaps you could get on her cancelation list and something might open up sooner.
I’m sure the stress of all of this is not making you feel any better.
Hang in there.June 11, 2012 at 7:46 pm #2405
Yes, I am talking about Dr. Francomano. My sister loves her. I filled out all the paperwork 2 weeks ago and am waiting for an appt. Date. I told them to put me on the cancellation list. I am very stressed between my health problems, my sister’s health problems, my mom’s cancer and other health problems, money issues, and now my employer contacted me and told me when I get a FMLA status letter in the mail they need me to call and talk to them (worried they want to terminate me now that I am no longer protected by FMLA). Anyway, thank you for taking the time to respond to me!June 13, 2012 at 12:08 am #2410ourfullhouseParticipant
Zonisamide and Gabapentin made my hyperadrenergic POTS worse! Also, Florineff made it worse and gave me migraines like 20 days out of 30. Awful! What has helped is Diamox. Migraines are almost completely gone, dizziness and fainting are gone and palpatations and tachycardia are less. Still working on getting those gone too. I started on Welbutrin last week as it helps a lot with hyper POTS. So far I at least am starting to feel better and have more energy, but sleep has gotten worse (which is a side effect during the first few weeks).
If I didn’t live on the west coast I would sign up to get an appt with Dr. Francomano even if it took a year or more. You are so blessed to live where there are great doctors not too far away!June 13, 2012 at 3:11 pm #2413
Thank you! My sister took Diamox and though it didn’t help her I wondered if it may be right for me. To make everything worse, my employer notified me yesterday that they are firing me because of my being out on disability….so now on top of my health problems (and the health of my daughter, mother, and sister), I have to worry about money and health coverage : (June 13, 2012 at 3:17 pm #2414
What reason did they give you for being fired? I’m not an attorney but they can’t fire you for being disabled or being on disability.
Hang in there, things have to get better!June 13, 2012 at 3:27 pm #2415
They worded it as “because of your continued absence”….
- You must be logged in to reply to this topic.